Jump to content

Any Thing To Take To Stop The Sedation Effect?


Recommended Posts

Just as the title says, I am feeling extreme sedation from the meds after 5 days and am finding this almost unbearable. My whole body feels like its being dragged down by heavy weights and havent got the energy to do anything. I have med/severe depression which means feeling terrible anyway but I can at least get out on my bike for some exercise but on these meds i am losing the possibility of doing the only thing that makes the slight bit of difference to my mood!

Is there anything that I could take to combat the side effects? If nothing changes in a week im afraid i will have to return to the doctors as I cannot handle this solid state of feeling like I have just woken up, i can see why the weight gain is an issue as I cannot even move and im eating more to try to wake myself up.

Also, am i right in thinking this is not a SSRI drug? if that is the case, how does this med actually help with depression as the seditive effect is making me feel much worse. My sleep has never been an issue so i dont care about getting a good nights sleep anymore than Ihave been.

Thanks in advance for any replies.

Link to comment
Share on other sites

ecery med effecrs everyone different. what time of day are you taking it. some of my past meds i had to call the doc because of being so sleepy...she suggested i take them at night. it help with the med i was on. call the drug store or doc and see if you can take it at night ...if you are taking it in the morning

Link to comment
Share on other sites

Am going to go back to the doctor in 2 days to discuss a change in medication, had the worst day today with side effects and cant really afford for this to keep up as I have work interviews coming up (which are hard enough as it is with depression). Will update on progress soon!

Link to comment
Share on other sites

I think mirtazapine is best taken with a stimulant of some kind. For example, I take it along with methlyphenidate, and that takes care of the sedation. No help getting up in the morning though. I've also found that bupropion and modafinil are good to combo with mirtazapine as well.

Link to comment
Share on other sites

  • 2 months later...

[remeron is known for that. Thats why its given for anxiety and insomnia cases. Is this your first antidepressant?quote name=paradox69' date='Apr 5 2009, 01:17 PM' post='507788]

Just as the title says, I am feeling extreme sedation from the meds after 5 days and am finding this almost unbearable. My whole body feels like its being dragged down by heavy weights and havent got the energy to do anything. I have med/severe depression which means feeling terrible anyway but I can at least get out on my bike for some exercise but on these meds i am losing the possibility of doing the only thing that makes the slight bit of difference to my mood!

Is there anything that I could take to combat the side effects? If nothing changes in a week im afraid i will have to return to the doctors as I cannot handle this solid state of feeling like I have just woken up, i can see why the weight gain is an issue as I cannot even move and im eating more to try to wake myself up.

Also, am i right in thinking this is not a SSRI drug? if that is the case, how does this med actually help with depression as the seditive effect is making me feel much worse. My sleep has never been an issue so i dont care about getting a good nights sleep anymore than Ihave been.

Thanks in advance for any replies.

Link to comment
Share on other sites

I've never been on the medication you're on, but I've had the same problem with my Geodon, where my body is so tired I just can't function. It's a horrible, horrible feeling and I truly empathize with you. When I told my doctor about it, we tried switching up my dosage so that I was taking 1 pill with breakfast and 3 at dinner, but that left me feeling lethargic in the evening, so now we've just been reducing my dosage. The lethargy has reduced a bit but now I'm seeing increased anxiety.. aren't meds so fun? :p

I hope you and your pdoc can work up a solution.

Link to comment
Share on other sites

Just as the title says, I am feeling extreme sedation from the meds after 5 days and am finding this almost unbearable. My whole body feels like its being dragged down by heavy weights and havent got the energy to do anything. I have med/severe depression which means feeling terrible anyway but I can at least get out on my bike for some exercise but on these meds i am losing the possibility of doing the only thing that makes the slight bit of difference to my mood!

Is there anything that I could take to combat the side effects? If nothing changes in a week im afraid i will have to return to the doctors as I cannot handle this solid state of feeling like I have just woken up, i can see why the weight gain is an issue as I cannot even move and im eating more to try to wake myself up.

Also, am i right in thinking this is not a SSRI drug? if that is the case, how does this med actually help with depression as the seditive effect is making me feel much worse. My sleep has never been an issue so i dont care about getting a good nights sleep anymore than Ihave been.

Thanks in advance for any replies.

Hi paradox,

I have been on Remeron for 7 weeks now. Just went up to 30 mgs yesterday. for me, at 15mg, the sedation you are describing lasted almost 3 weeks , then it got better. You are right that it is not an SSRI. You should go to the medication section and read up on it. I'm certainly not qualified to explain it. Many others here are more well versed. I will say that at this point it seems to be working for me. I have been told and read here that at the 15mg level the side effects are more pronounced.They certainly were for me. These meds can take 6-8 weeks before you start to feel the benefits. You should speak with your doc about this. Peace. POPI

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...